MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ UNI VIO 9IN USP3-0 S/A SH-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFX SPI PDS+ UNI VIO 9IN USP3-0 S/A SH-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1B453
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Wound Dehiscence (1154); Pocket Erosion (2013)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Additional information provided: initial event reported as, believed to be incorrect: barbed suture was used for the dermis in a traumatic pelvic case.(prineo was used for the epidermis.) at the outpatient visit after surgery, dermal dehiscence was confirmed.The product was used on the pelvis.It was not a control release needle.Updated event: ·the product was used on the scapula.The incision was a ¿v-shaped¿ (angled) incision along the scapula.·two sutures were used, one on each side.·wound dehiscence occurred on the right scapular side, whereas no dehiscence occurred on the left scapular side.·the doctor pointed out that the possibility of a burn on the right shoulder and subcutaneous degloving.·suture condition: possibility due to progressing hydrolysis, the dissolved suture was not purple but nearly transparent.·the broken suture is in a condition of protruding loosely from the wound.·at an outpatient visit, additional suturing was performed in the treatment room.·the patient¿s current condition is stable, with no infection after the wound dehiscence and no other particular issues.Doctor¿s comments: ·there was a burn on the right shoulder and possible subcutaneous degloving, which may have made the tissue fragile and contributed to the event.·different doctors performed the suturing on the right and left sides, and differences in technique may have influenced the outcome.·excessive tension during suturing might also have been a contributing factor.Additional information has been requested however not received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.Please clarify the name of surgery? what was the procedure date? patient demographics: initials / id, gender, age or date of birth; bmi patient pre-existing medical conditions (ie.Allergies, history of reactions) current patient status.Name of surgeon? what is the physician¿s opinion as to the etiology of or contributing factors to this event? patient demographics: initials / id, gender, age or date of birth; bmi patient pre-existing medical conditions (ie.Allergies, history of reactions) product lot of product used? is product available to return for analysis? on what tissue was the suture used/location of suture placement? what tissue dehisced? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture tied (square knot or multiple knots one end)? onset date/time of dehiscence? (# post op days) how was the suture dehiscence managed? please describe any surgical intervention required for the wound dehiscence including date and findings.Please describe the appearance of the suture during the second procedure.Were there any precipitating stress factors for the sutures untying, breakage or pulling out of the tissue? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement and during any re-operation? no product is available for return.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported by a sales rep that, during an orthopedic surgery at the wards/icu, sxpp1b453 was used for the dermis in a traumatic pelvic case.(prineo was used for the epidermis.) at the outpatient visit after surgery, dermal dehiscence was confirmed.The product was used on the pelvis.It was not a control release needle.Additional suture was performed to complete the case.No sample will be returned.Further details are not provided from the hp.Affiliate reference number: (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: c1.Corrected h6 type of investigation.Additional information was requested, and the following was obtained: please clarify the name of surgery? trauma-related surgical wound closure for a pelvic trauma case; specific surgical procedure name is unknown.What was the procedure date? no further information is available.Patient demographics: initials / id, gender, age or date of birth; bmi.All patient demographic details including initials/id, gender, age/date of birth, and bmi are unknown/not available.Patient pre-existing medical conditions (ie.Allergies, history of reactions).No further information is available.Current patient status: after the wound dehiscence, additional suturing was performed in the outpatient clinic; there is no infection and the patient is currently stable with no significant issues.Name of surgeon? (b)(6).What is the physician¿s opinion as to the etiology of or contributing factors to this event? the physician indicated that possible contributing factors include tissue fragility due to a burn injury and potential subcutaneous degloving of the right shoulder, differences in suturing technique as the right and left sides were closed by different surgeons, and possible excessive tension applied during suturing.Prineo: is photo available of patient dehiscence? unknown.What date /day post op was the dehiscence noted of skin/prineo? the dehiscence was noted at a postoperative outpatient visit; the exact date and postoperative day are unknown.Was any prescription strength medication prescribed? please specify? no further information is available.Was any surgical intervention performed? yes, additional suturing was performed in the outpatient procedure room.Please describe how was the adhesive was applied.No further information is available.What prep was used prior to, during or after adhesive use? no further information is available.Was a dressing placed over the incision? if so, what type of cover dressing used? no further information is available.Patient demographics: initials / id, gender, age or date of birth; bmi.All patient demographic details are unknown/not available.Patient pre-existing medical conditions (ie.Allergies, history of reactions) no further information is available.Product lot of product used? unk.

Brand Name
SFX SPI PDS+ UNI VIO 9IN USP3-0 S/A SH-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24525078
Report Number2210968-2026-02292
Device Sequence Number12892423
Product Code NEW
UDI-Device Identifier10705031240827
UDI-Public10705031240827
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K182873
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXPP1B453
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2026
Supplement Date Received by Manufacturer03/18/2026
Initial Report FDA Received Date03/05/2026
Supplement Report FDA Received Date04/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown